Alert archive / Michigan / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 32, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 14, 1999, 7:04 PM EDT for Otsego County, Michigan. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 1999, 7:04 PM EDT (23:04 UTC)
- Expired
- Jul 14, 1999, 7:50 PM EDT
- In force
- 46 min
- Issued by
- NWS Gaylord, MI
- Area
- Whole counties
County Otsego County, MI
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 11.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAPX 142305 RRA SVRAPN MIC137-142350- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 704 PM EDT WED JUL 14 1999 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OTSEGO COUNTY IN NORTHWESTERN LOWER MICHIGAN * UNTIL 750 PM EDT * AT 700 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHEAST OF GAYLORD OR 2 MILES NORTHEAST OF SPARR... MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL REACH... PIGEON RIVER AREA BY 730 PM. PERSONS IN AND NEAR THESE AREAS SHOULD REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS STORM IS CAPABLE OF PRODUCING WIN.D GUSTS OF AT LEAST 60 MPH. WINDS THIS HIGH CAN MAKE DRIVING VERY DIFFICULT...MOTORISTS IN THE PATH OF THE STORM SHOULD PULL OFF TO THE SIDE OF THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:50 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 14, 3:50 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 350 PM EDT WED JUL 14 1999 FORECAST CONCERNS INCLUDE TIMING ONGOING CONVECTION OUT OF THE AREA TONIGHT...ALONG WITH CHANCES FOR CONVECTION IN WARM/HUMID AIRMASS ON THURSDAY AND FRIDAY. CONVECTION CURRENTLY AFFECTING THE FORECAST AREA IS BEING FUELED BY 300 MB 70 KT JET MOVING ACROSS LAKE SUPERIOR...DAYTIME HEATING... AND 850 MB THETA-E RIDGING. WITH THE UPPER IMPULSE EXPECTED TO MOVE EAST OF THE AREA BY 06Z...CONVECTION SHOULD BE CONFINED TO THE EVENING HOURS. THOUGH 850 MB THETA-E RIDGING REMAINS IN PLACE OVERNIGHT...INCREASING 850/500 MB HEIGHTS...ALONG WITH WARMER TEMPERATURES ALOFT SHOULD PRECLUDE FURTHER DEVELOPMENT. WITH UPPER LEVEL RIDGING FIRMLY IN PLACE THURSDAY AND THURSDAY NIGHT...EXPECT WARM AND HUMID CONDITIONS TO DOMINATE. LACK OF A FOCUS...ALONG WITH +11C TEMPERATURES AT 700 MB BENEATH UPPER RIDGE WILL LIKELY PREVENT ANYTHING FROM DEVELOPING AND/OR PROPAGATING INTO THE AREA. FRIDAY BECOMES A SLIGHTLY MORE DIFFICULT CALL. THE NGM IS MORE AGGRESSIVE THAN THE ETA IN FLATTENING UPPER RIDGE WITH SHORTWAVE ENERGY WHICH IS FORECAST TO LIFT NE ACROSS THE UPPER MISSISSIPPI VALLEY. SIMILARLY...850 MB INFLOW AND MOISTURE INCREASE DURING THE DAY ON FRIDAY...MORE SO WITH THE NGM. WILL TENTATIVELY REMAIN CONSISTENT WITH GOING FORECAST AND KEEP FRIDAY DRY AREAWIDE. EXPECT CONVECTION TO HOLD OFF UNTIL FRIDAY NIGHT. WITH 850 MB TEMPERATURES WARMING INTO THE UPPER TEENS TO NEAR 20C... SUNNY/WARM DAYS ARE A GOOD BET. MIXING THROUGH THIS HEIGHT SUPPORTS UPPER 80S THURSDAY AND NEAR 90 FRIDAY. EXTENDED DISCUSSION...THE MEDIUM RANGE MODELS ARE SIMILAR IN DEVELOPING 500 MB ZONAL FLOW ACROSS THE NORTHERN TIER OF THE COUNTRY INTO THE UPCOMING WEEKEND. CORRESPONDING SURFACE BOUNDARY WILL EASE INTO THE GREAT LAKES FROM THE NW EARLY IN THE WEEKEND...BRINGING A CHANCE OF CONVECTION TO THE AREA FRIDAY NIGHT AND SATURDAY. DIFFERENCES BEGIN TO SHOW UP AMONG THE MODELS BY LATE IN THE WEEKEND REGARDING THE SOUTHWARD PROGRESSION OF THIS FRONT. THE MRF/UKMET HOLD AN EAST-WEST STATIONARY FRONT OVER THE NORTHERN LAKES REGION THROUGH SUNDAY...WHILE THE ECMWF/NOGAPS/CANADIAN MODELS SAG FRONT TO THE SOUTH. WILL SIDE WITH THE SLOWER MRF SOLUTION...GIVEN IT/S REASONABLY GOOD RUN TO RUN CONSISTENCY AS WELL AS IT/S SUBTLE TENDENCY TO MOVE FRONT THROUGH THE AREA SLOWER WITH EACH OF THE PAST THREE MODEL RUNS. WILL BANK ON FRONT NOT MAKING IT SOUTH OF FORECAST AREA UNTIL LATE SUNDAY. THIS MEANS A CONTINUED CHANCE OF CONVECTION FOR NORTHERN LOWER ON SUNDAY BEFORE DRIER WEATHER ARRIVES ON MONDAY. FOR EASTERN UPPER...FRONT SHOULD BE FAR ENOUGH SOUTH TO PRECLUDE PRECIPITATION ON SUNDAY (PER COORDINATION WITH MQT) WITH THE DRY CONDITIONS TO THEN CONTINUE INTO MONDAY. .APX...NONE. SMITH
In the hours before
Special weather statement, Jul 14, 6:25 PM EDT, 39 minutes before
MIZ019>022-025>028-031>034-150030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 625 PM EDT WED JUL 14 1999 ...THUNDERSTORMS MOVING OVER NORTHWEST LOWER MICHIGAN... AT 621 PM EDT... NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF THUNDERSTORMS MOVING ONTO THE LAKE MICHIGAN SHORELINE. THE THUNDERSTORMS WERE MOVING EAST AT 30 MPH AND AREA EXPECTED TO AFFECT LOCATIONS AROUND CHARLEVOIX...EAST JORDAN AND KALKASKA THROUGH 730 PM. THE THUNDERSTORMS WILL AFFECT GAYLORD...VANDERBILT AND GRAYLING THROUGH 830 PM. OCCASIONAL HEAVY RAINFALL TO ONE HALF INCH AN HOUR AND WIND GUSTS TO 45 MPH... CAN BE EXPECTED WITH THESE THUNDERSTORMS. PERSONS IN THE PATH OF THESE THUNDERSTORMS SHOULD BE ALERT TO THE GUSTY WINDS TO 45 MPH... AS SOME WEAK SMALL TREES OR LIMBS MAY FALL WITH THESE TYPE OF WIND. SWR
Special weather statement, Jul 14, 6:25 PM EDT, 39 minutes before
MIZ019>022-025>028-031>034-150030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 625 PM EDT WED JUL 14 1999 ...THUNDERSTORMS MOVING OVER NORTHWEST LOWER MICHIGAN... AT 621 PM EDT... NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF THUNDERSTORMS MOVING ONTO THE LAKE MICHIGAN SHORELINE. THE THUNDERSTORMS WERE MOVING EAST AT 30 MPH AND AREA EXPECTED TO AFFECT LOCATIONS AROUND CHARLEVOIX...EAST JORDAN AND KALKASKA THROUGH 730 PM. THE THUNDERSTORMS WILL AFFECT GAYLORD...VANDERBILT AND GRAYLING THROUGH 830 PM. OCCASIONAL HEAVY RAINFALL TO ONE HALF INCH AN HOUR AND WIND GUSTS TO 45 MPH... CAN BE EXPECTED WITH THESE THUNDERSTORMS. PERSONS IN THE PATH OF THESE THUNDERSTORMS SHOULD BE ALERT TO THE GUSTY WINDS TO 45 MPH... AS SOME WEAK SMALL TREES OR LIMBS MAY FALL WITH THESE TYPE OF WIND. SWR
Nearby
Severe Thunderstorm Warnings in Michigan, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.